MAUDE Adverse Event Report: FHC, INC, STAR DRIVE; STEREOTAXIC INSTRUMENT

FHC, INC, STAR DRIVE; STEREOTAXIC INSTRUMENT
Model Number FC8001
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Facial Nerve Paralysis (1846)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report was originally submitted on 05/20/19 but due to a technical error, it did not upload.
 
Event or Problem Description
Information was received from medtronic - distributor of product, regarding a patient with an implantable neurostimulator (ins).It was reported that during implant of the patient's right lead, the stardrive tower was not attached to the stardrive body to hold the dbs lead at the correct target.As a result, the depth stop was placed on the drive incorrectly and the lead traveled deeper than desired.The error was discovered and the lead was placed on the tower correctly and the lead location was confirmed correct with a ct scan.It was noted the surgical team was inexperienced and missed a step to place the tower on the stardrive.The rep also noted they themselves failed to recognize the step was missed.The issue was resolved.It was noted the patient experienced right eye six nerve palsy; their recovery was to be monitored over the next six months.No further complications were reported as a result of this event.

Brand Name
STAR DRIVE
Common Device Name
STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
FHC, INC,
1201 main street
bowdoin ME 04287
MDR Report Key8946872
Report Number3002250546-2019-00004
Device Sequence Number19602872
Product Code HAW
UDI-Device Identifier00873263001486
UDI-Public00873263001486
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFC8001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR